This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
The customary procedure when an allergic agent is suspected of causing a dermatitis is to test the patient with the individual components in diluted form. Rarely a series of substances in combination will be the sensitizing agents. The following case is an example of the manner in which two substances when mixed can act as a sensitizing agent and produce toxic manifestations:
REPORT OF CASE
H. P., a private patient, a grocer aged 32, in July 1936 presented an eruption on the dorsal surfaces of the hands and wrists with some extension to the lateral margins. It resembled the classic type of chronic eczema, with scaling, vesiculation, erythema and thickening. Some areas showed objective evidence of severe pruritus. The eruption had been present for several months.The routine investigation of the past history, physical examination and laboratory tests showed nothing of significance. There was no history of previous allergy or
BERNSTEIN JC. DERMATITIS DUE TO A SULFUR-MEAT COMPLEXREPORT OF A CASE. Arch Derm Syphilol. 1939;40(3):414–415. doi:10.1001/archderm.1939.01490030071010